MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 8X18IN 5-0 S/A RB-1 CR MP; SUTURES - ABSORBABLE

ETHICON INC. PDSII VIO 8X18IN 5-0 S/A RB-1 CR MP; SUTURES - ABSORBABLE
Catalog Number Z711D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a sales rep that, during an unknown surgery, it was very hard to detach the needle from the suture.It was a control release needle.Further details are not provided from the hp.No sample will be returned.There were no adverse consequences to the patient.Affiliate reference number is (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/19/2023.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please advise if the following additional products also had an issue during the same patient procedure or are these products being returned for analysis and/or replacement? tcmres : smmaue : skmdkz : samqde: the following information was received: qty to be returned : 10 => 22.Lot number : thmesu.Tcmres : 6 packages.Smmaue : 2 packages.Skmdkz : 1 packages.Samqde: 1 packages.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 2/6/2024.H6 component code: g07002.No device problem found.Additional information was requested, the following was obtained: the new information indicates (b)(4) products will be returned and the lot number is thmesu.Please advise if the following additional products also had an issue during the same patient procedure or are these products being returned for analysis and/or replacement? these are reference products.Tcmres: (b)(4) packages: refernce products.Smmaue: (b)(4) packages: refence products.Skmdkz: (b)(4) package: refence products.Samqde: (b)(4) package: refence products.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that one winding former with three undispensed strands and five sutures dispensed that pertains to product code z711d were returned for analysis.The product code is control release, and each packet contains eight strands.In order to evaluate the conditions of the returned sample, the five needles were not received for evaluation.The five dispensed sutures were examined, and a mark of correct insertion was noted in the extremes of the suture.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.The functional test was performed, and the pull force results met the requirement.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received, seven unopened samples that pertain to the product code z711d.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.A functional test was performed using instron equipment and the pull force results met the requirement.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 8X18IN 5-0 S/A RB-1 CR MP
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18354965
Report Number2210968-2023-09858
Device Sequence Number6594202
Product Code NEW
UDI-Device Identifier10705031061590
UDI-Public10705031061590
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ711D
Device Lot NumberTHMESU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown